promotion image of download ymail app
Promoted
Anonymous
Anonymous asked in HealthDiseases & ConditionsOther - Diseases · 9 months ago

Can taking too much thyroid replacement medication cause growth in adolescents?

I was taking eltroxin for a couple of months only to find out it was wrongly prescribed. I had not grown in height since I was 16 (now 20) so I thought I was done, but ever since I took it I am about an inch taller. I have noticed the growth in my torso. Could too much thyroid hormone have caused this?

2 Answers

Relevance
  • 9 months ago
    Favorite Answer

    Too little thyroid in the teen years could keep you from growing normally.

    Excess thyroid is NOT known for causing a growth spurt.

    I can't be sure of course, but it does seem interesting that you had a growth spurt during the time you were taking thyroid hormone. You may have had a thyroid deficiency after all.

    If you feel fine, I wouldn't worry; but if not, I think you should pursue this line of inquiry, as to whether you have a thyroid or other endocrine disorder.

    As another person pointed out, the balance of thyroid hormones can be complex; not to mention the possibility of another endocrine issue.

    • Commenter avatarLogin to reply the answers
  • Anonymous
    9 months ago

    See another doctor. Thyroid levels are very detailed.

    • Commenter avatarLogin to reply the answers
Still have questions? Get your answers by asking now.